Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Causes of Enlarged Uterus?
    avatar
    anbm2012 posted:
    Hi. I am 39 years old and was recently told by my GYN that my uterus is enlarged. On my US last week I measured at an 11-week pregnant size. I am not pregnant.


    I went in for the US because I had been having pain in my lower right quadrant since November, after my last period (I am on Seasonale.). It feels like a stitch when you run, but in my pelvic region. I was seen for my yearly exam in December and nothing was found to be causing the pain (lumps, etc.). Between period and exam I had spotting and bled once after being intimate with my husband (pink that turned to bright red and lasted for several hours, along with horrible cramping). Within hours after the exam, I began cramping and bleeding dark brown; that lasted for two days. That has never occurred after an exam before and it's the same provider I've had for years. Was told to go off pill to bring on a period because breakthrough bleeding was suspected. Did so the week of New Years and had a very different period than my usual: 8 days (usually 4-5) with spotting (red to brown) for days 1 and 2, regular bleeding with very small clots on days 3 and 4, and red spotting days 5-7. Final day was brown spotting. In all I used a lot of pantyliners and 5 tampons. Cramping was excruciating first day; did not respond to meds. (I don't normally cramp that bad). No spotting since period.


    Was scheduled for US after period to rule out ovarian cysts (of which I have a history) and fibroids. Nothing was found. The only abnormality is the size of my uterus, which I believe has been larger than normal since November (been really bloated since then). My uterus is also retroverted; I've known that since my first ovarian cyst at age 14. My last pregnancy was almost 11 years ago. I was told the pain in my pelvic area is probably muscular and to follow up with my family provider if it continues.


    Since I am not pregnant, don't have fibroids, cysts, or tumors, what else can be causing this? And what can I do about it? It's a very uncomfortable feeling. (Going to the bathroom more often, feeling full quicker, bloating, etc.) I am not having issues with constipation, discharge, etc.


    Thank you for your help.
    Reply
     
    avatar
    Anon_6061 responded:
    Adenomyosis came to mind when I read your post. And it cannot be seen on ultrasound. I have read that it can sometimes be seen on MRI but don't know if that's true. This link even lists birth control as a cause. Here's the list - http://women.webmd.com/guide/enlarged-uterus-causes-treatments.

    The irregular period you just had could be, at least in part, from stopping the birth control pill.
     
    avatar
    anbm2012 replied to Anon_6061's response:
    Thanks for the article. After reading it, the pelvic congestion syndrome is the closest to what I have been experiencing for the past few months.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.